question-icon

What causes dizziness and brain zaps while on Paroxetine and Bupropion?

default
Posted on Thu, 7 Jul 2016
Question: Hello sir my wife is in anxiety problem last 6 month. Doctor advice Buspin 10 mg, bupron xl 150, parocen 37.5. But now she is feeling brain vabration, hesitation, dizziness, please let me know these symptoms are well or not. Please advice what to do
doctor
Answered by Dr. Chintan Solanki (41 minutes later)
Brief Answer:
Possibility of side effects due to drug interactions

Detailed Answer:
Hello XXXXXXX

Thanks for writing to us. I can understand your concern.

Your wife has anxiety problem. She has been given three anti anxiety drugs at a time. Paroxetine is already given in high dose and bupropion can increase the level or effect of paroxetine by affecting hepatic enzyme CYP2D6 metabolism. On other side paroxetine increases toxicity of bupropion by unspecified mechanism.
Paroxetine and buspirone both increase serotonin level and can lead to serotonin syndrome.

Brain vibrations, dizziness and hesitation are symptoms suggestive of possibitliy of side effects. If these symptoms are not there before and happened only after starting the drugs I recommend stopping the drugs at present and consulting treating doctor for examination and evaluation.

Hope I have answered your query, I will be happy to help further.

Regards,
Dr Chintan Solanki.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness and brain zaps while on Paroxetine and Bupropion?

Brief Answer: Possibility of side effects due to drug interactions Detailed Answer: Hello XXXXXXX Thanks for writing to us. I can understand your concern. Your wife has anxiety problem. She has been given three anti anxiety drugs at a time. Paroxetine is already given in high dose and bupropion can increase the level or effect of paroxetine by affecting hepatic enzyme CYP2D6 metabolism. On other side paroxetine increases toxicity of bupropion by unspecified mechanism. Paroxetine and buspirone both increase serotonin level and can lead to serotonin syndrome. Brain vibrations, dizziness and hesitation are symptoms suggestive of possibitliy of side effects. If these symptoms are not there before and happened only after starting the drugs I recommend stopping the drugs at present and consulting treating doctor for examination and evaluation. Hope I have answered your query, I will be happy to help further. Regards, Dr Chintan Solanki.